Dr CHIU, Mei Choi   徐美彩
Associate Professor
Department of Mathematics and Information Technology
Phone No: (852) 2948 8170
Email: mcchiu@eduhk.hk
Contact
ORCiD
0000-0003-2799-8360
Phone
(852) 2948 8170
Email
mcchiu@eduhk.hk
Scopus ID
15044057200
Research Interest

Mei Choi is interested in the application of stochastic optimal control, stochastic processes and probability theory to Mathematical Finance and Operational Research.

External Appointment
  • Mei Choi was invited to serve as External Examiner for MPhil Thesis in 2018.
  • Mei Choi was invited to serve as External Examiner for PhD Thesis in 2017.
  • Mei Choi was invited to serve as External Examiner for MPhil Thesis in 2016.

Professional Profile

Mei Choi obtained her BSc degree in Mathematical Sciences from Hong Kong Baptist University, MPhil degree in Mathematics from Hong Kong University of Science and Technology (HKUST), and PhD degree in Systems Engineering and Engineering Management (SEEM) from the Chinese University of Hong Kong (CUHK). Her work experience includes postdoctoral fellowship at SEEM of CUHK, research associate at Department of Statistics of CUHK, visiting scholar at Department of Mathematics of HKUST, and part-time consultant for the MSc degree program in Financial Mathematics and Statistics of HKUST. She joined Hong Kong Institute of Education as a lecturer in 2012.

Research Interest

Mei Choi is interested in the application of stochastic optimal control, stochastic processes and probability theory to Mathematical Finance and Operational Research.

External Appointment

  • Mei Choi was invited to serve as External Examiner for MPhil Thesis in 2018.
  • Mei Choi was invited to serve as External Examiner for PhD Thesis in 2017.
  • Mei Choi was invited to serve as External Examiner for MPhil Thesis in 2016.

Selected Output

Scholarly Books, Monographs and Chapters
Chiu, M.C. (2017). Asset-liability management in continuous-time: Cointegration and exponential utility. Editors: Tsan-Ming Choi, Jianjun Gao, James H. Lambert, Chi-Kong Ng, Jun Wang, Optimization and Control for Systems in the Big-Data Era volume 252 of the series International Series in Operations Research & Management Science (85-100). USA: Springer.

Journal Publications
Wang, L., Chiu, M.C., & Wong, H.Y. (2021). Volterra mortality model: Acturial valuation and risk management with long-range dependence. Insurance: Mathematics and Economics, 96, 1-14.
Feng, M., Chiu, M.C. & Wong, H.Y. (2020). Pairs-trading with illiquidity and position limits. Journal of Industrial and Management Optimization, 16, 2991-3009.
Chiu, M.C. (2020). Mean-variance equilibrium asset-liability management strategy with cointegrated assets. ANZIAM Journal, 62, 209-234.
Chen, K., Chiu, M.C. & Wong, H.Y. (2019). Time-consistent mean-variance pairs-trading with regime-switching cointegration. SIAM Journal on Financial Mathematics, 10, 632-665.
Chen, K., Chiu, M.C., Shin, Y.H., & Wong, H.Y. (2019). Stochastic volatility asymptotics for optimal subsistence consumption and investment with bankruptcy. SIAM Journal on Financial Mathematics, 10, 977-1005.
Chiu, M.C., Wong, H.Y. & Zhao, J. (2018). Dynamic Safety First Expected Utility Model. European journal of Operational Research, 271, 141-154.
Chiu, M.C. & Wong, H.Y. (2018). Robust dynamic pairs trading with cointegration. Operations Research Letters, 46(2), 225-232.
Chiu, M.C., & Wong, H.Y. (2018). Optimal investment for insurers with correlation risk: risk aversion and investment horizon. IMA Journal of Management Mathematics, 29, 207-227.
Chiu, M.C., Liang, W. & Wong, H.Y. (2017). Dual-curve Hull–White interest rate model with stochastic volatility. Japan Journal of Industrial and Applied Mathematics, 34, 711-745.
Chiu, M.C., Xu, Z. & Wong, H.Y. (2017). FFT network for interest rate derivatives with Levy processes. Japan Journal of Industrial and Applied Mathematics, 34, 675-710.
Chiu, M.C., Pun, C.S. & Wong, H.Y. (2017). Big data challenges of high-dimensional continuous-time mean-variance portfolio selection and a remedy. Risk Analysis, 37, 1532-1549.
Wong, T.W., Chiu, M.C. & Wong, H.Y. (2017). Managing mortality risk with longevity bonds when mortality rates are cointegrated. Journal of Risk and Insurance, 84, 987-1023.
Kwok, K.Y., Chiu, M.C. & Wong, H.Y. (2016). Demand for longevity securities under relative performance concerns: Stochastic differential games with cointegration. Insurance: Mathematics and Economics, 71, 353-366.
Chiu, M.C., & Wong, H.Y. (2015). Dynamic cointegrated pairs trading: Mean-variance time-consistent strategies. Journal of Computational and Applied Mathematics, 290, 516-534.
Chiu, M.C., Wong, H.Y. & Zhao, J. (2015). Commodity derivatives pricing with cointegration and stochastic covariances. European Journal of Operational Research, 246(2), 476-486.
Chiu, M.C., & Wong, H.Y. (2014). Mean-variance asset-liability management with asset correlation risk and insurance liabilities. Insurance: Mathematics and Economics, 59, 300-310.
Chiu, M.C., & Wong, H.Y. (2014). Optimal investment for insurers with the extended CIR interest rate model. Abstract and Applied Analysis, (2014) Article ID 129474, 1-12.
Chiu, M.C., & Wong, H.Y. (2014). Mean-variance portfolio selection with correlation risk. Journal of Computational and Applied Mathematics, 263, 432-444.
Wong, T.W., Chiu, M.C., Wong, H.Y. (2014). Time-consistent mean-variance hedging of longevity risk: Effect of cointegration. Insurance: Mathematics and Economics, 56, 56-67.
Wong, H.Y. & Chiu, M.C. (2013). Homotopy analysis method for boundary-value problem of turbo warrant pricing under stochastic volatility. Abstract and Applied Analysis, (2013) Article ID 682524, 1-5.
Chiu, M.C., & Wong, H.Y. (2013). Mean-variance principle of managing cointegrated risky assets and random liabilities. Operations Research Letters, 41(1), 98-106.
Chiu, M.C., & Wong, H.Y. (2013). Optimal investment for an insurer with cointegrated assets: CRRA utility. Insurance: Mathematics and Economics, 52(1), 52-64.
Chiu, M.C. & Wong, H.Y. (2012). Mean-variance asset-liability management: Cointegrated assets and insurance liabilities. European Journal of Operational Research, 223(3), 785-793.
Chiu, M.C., Wong, H.Y. & Li, D. (2012). Roy's safety-first portfolio principle in financial risk management of disastrous events. Risk Analysis, 32, 1856-1872.
Chiu, M.C. & Wong, H.Y. (2011). Mean-variance portfolio selection of cointegrated assets. Journal of Economic Dynamics and Control, 35(8), 1369-1385.
Chiu, M.C., Lo, Y.W. & Wong, H.Y (2011). Asymptotic expansion for pricing options on mean-reverting assets with multiscale stochastic volatility. Operations Research Letters, 39(4), 289-295.
Chiu, M.C. & Li, D. (2009). Asset-liability management under the safety-first principle. Journal of Optimization Theory and Applications, 143, 455-478.
Shiu, W.C. & Chiu, M.C. (2008). Invariant factors of cartesian product of graphs and one point unions of graphs. Congressus Numerantium, 191, 173-184.
Chiu, M.C. & Li, D. (2006). Asset and liability management under a continuous-time mean-variance optimization framework. Insurance: Mathematics and Economics, 39, 330-355.

Project

Pairs-Trading with Range-Dependence Cointegration Models in Continuous-Time
..
Project Start Year: 2020, Principal Investigator(s): CHIU, Mei Choi 徐美彩
 
Asymptotic PDE Approach to Investment-Consumption Problems with Constraints
This project investigates the optimal consumption and investment policies to these two problems by integrating the forward-looking information from the option market through the multiscale stochastic volatility model. The derived optimal policies will be put into empirical use to examine how much financial engineering technology improves the quality of life in terms of probability of increasing irreversible consumption and shorten the required working age.
Project Start Year: 2018, Principal Investigator(s): CHIU, Mei Choi 徐美彩
 
Impulse Control Problems in Finance with Cointegration
..
Project Start Year: 2017, Principal Investigator(s): CHIU, Mei Choi 徐美彩
 
Stochastic Optimal Control Problems in Finance with Non-linear Cointegration: Thresholding and Regime-switching
This is a RGC funded project through the general research fund (GRF) with an amount of $500,000. This project investigates several stochastic optimal control problems in Finance when stochastic financial variables evolve according to non-linear cointegration models.
Project Start Year: 2015, Principal Investigator(s): CHIU, Mei Choi 徐美彩
 
Developing and Evaluating a Learning Analytics Platform to Support University Teachers for Pedagogical Decision-making in Fostering Reflective Engagement of Students
The project aims to develop a learning analytics platform conducive to data-oriented decision-making; to evaluate the impact of a learning analytics platform on facilitating reflective engagement of students in the learning process; and to evaluate the impact of a learning analytics platform on teachers’ pedagogical decision making. The expected outcomes include a deliverable learning analytics platform, which can help teachers gain a better understanding of students’ learning process, and ident . . .
Project Start Year: 2014, Principal Investigator(s): KONG, Siu Cheung 江紹祥, SONG, Yanjie 宋燕捷, POON, Kin Man 潘建文 (CHIU, Mei Choi 徐美彩 as Co-Investigator)
 
Mean-variance Portfolio Selection and Asset-liability Management with the Wishart Process
This is a RGC funded project through the early career scheme (ECS) with an amount of HK$815,040. This project investigates portfolio selection and asset-laibility management problems in finance when the stochastic variance-covariance matrix follows the Wishart process.
Project Start Year: 2013, Principal Investigator(s): CHIU, Mei Choi 徐美彩
 
Homotopy Analysis Method for Turbo Warrants.
This project is funded by HKIEd Start-up Research Grant. It is about pricing the turbo warrants by using homotopy analysis.
Project Start Year: 2012, Principal Investigator(s): CHIU, Mei Choi 徐美彩
 
Prizes and awards

The IMA Journal of Management Mathematics 2018 Best Paper Prize
Dr. Mei Choi Chiu is awarded The IMA Journal of Management Mathematics Best Paper Prize 2018 for her paper “Optimal Investment for Insurers with Correlation Risk: Risk Aversion and Investment Horizon”, with her coauthor. It is the annual prize for the best paper published in the IMA Journal of Management Mathematics. For details, please visit: https://academic.oup.com/imaman/pages/best_paper_prize_information The award will be presented in the summer of 2019. £1,000 prize money is awarded.
Date of receipt: /11/2018, Conferred by: Institute of Mathematics & Its Applicatioins